Alert archive / Kansas / Wind Advisories in 2012
Wind Advisory 26, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 19, 2012, 3:49 AM CDT for 6 counties in Kansas. It took effect at Jun 19, 2012, 10:48 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 3:49 AM CDT (08:49 UTC)
- In effect from
- Jun 19, 2012, 10:48 AM CDT
- Expired
- Jun 19, 2012, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS73 KGID 190849 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 349 AM CDT TUE JUN 19 2012 ...STRONG SOUTH WINDS EXPECTED TODAY... .A TIGHTENING SURFACE PRESSURE GRADIENT IN PLACE AHEAD OF AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH WINDS TO PORTIONS OF NORTH CENTRAL KANSAS STARTING LATER THIS MORNING AND CONTINUING INTO THE EARLY EVENING HOURS. KSZ017>019-191700- /O.NEW.KGID.WI.Y.0026.120619T1600Z-120620T0100Z/ ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE... BELOIT 349 AM CDT TUE JUN 19 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...ALREADY GUSTY SOUTH WINDS IN PLACE WILL CONTINUE TO INCREASE THIS MORNING...WITH THE STRONGEST WINDS EXPECTED LATE THIS MORNING AND CONTINUING THROUGH THE EARLY EVENING HOURS. SPEEDS WILL BEGIN TO TAPER OFF BY MID EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WIND. IN ADDITION...DRIVING MAY BE DIFFICULT TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
747 WWUS73 KGID 191548 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1048 AM CDT TUE JUN 19 2012 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .WINDS HAVE BEGUN TO INCREASE ACROSS PORTIONS OF NORTH CENTRAL KANSAS THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. EXPECT WINDS TO REMAIN ELEVATED THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DIMINISHING SOME AROUND SUNSET. KSZ005>007-200100- /O.EXB.KGID.WI.Y.0026.120619T1548Z-120620T0100Z/ PHILLIPS-SMITH-JEWELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO 1048 AM CDT TUE JUN 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...ALREADY GUSTY SOUTHERLY WINDS IN PLACE ACROSS THE REGION WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS. WINDS ARE THEN EXPECTED TO BEGIN TO DIMINISH AROUND SUNSET. * WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH...ARE EXPECTED THROUGH THE AFTERNOON HOURS. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WIND. IN ADDITION...DRIVING MAY BE DIFFICULT TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ017>019-200100- /O.EXT.KGID.WI.Y.0026.120619T1548Z-120620T0100Z/ ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE... BELOIT 1048 AM CDT TUE JUN 19 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...ALREADY GUSTY SOUTHERLY WINDS IN PLACE ACROSS THE REGION WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS. WINDS ARE THEN EXPECTED TO BEGIN TO DIMINISH AROUND SUNSET. * WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH...ARE EXPECTED THROUGH THE AFTERNOON HOURS. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WIND. IN ADDITION...DRIVING MAY BE DIFFICULT TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
207 WWUS73 KGID 200051 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 751 PM CDT TUE JUN 19 2012 KSZ005>007-017>019-200200- /O.EXP.KGID.WI.Y.0026.000000T0000Z-120620T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 751 PM CDT TUE JUN 19 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... SOUTH WINDS WILL REMAIN BREEZY THROUGHOUT THE NIGHT AT AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. HOWEVER...THESE WIND SPEEDS ARE BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 18, 11:57 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 18, 11:57 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1157 PM CDT MON JUN 18 2012 .AVIATION...06Z TAF. WINDS WILL BE STEADY FROM THE SOUTH FOR THE MAJORITY OF THE TAF PERIOD WITH SOUTH WINDS INCREASING TO 20 TO 25KTS AND GUSTING NEAR 30KTS DURING THE DAY ON TUESDAY...IN PRESENCE OF DEEP MIXING AHEAD OF AN APPROACHING COLD FRONTAL BOUNDARY. THE FRONT WILL REACH KGRI BEYOND THE TAF PERIOD...AND THE FRONT WILL BE THE FOCUS FOR TSTM DEVELOPMENT TUESDAY EVENING AND NIGHT. ATTM IT APPEARS BETTER CHCS FOR CONVECTION AT THE TERMINAL WILL BE AFTER 06Z WEDNESDAY AND HAVE ONLY INCLUDED A VCTS TOWARD THE END OF THE TAF PERIOD. CLOUD COVER WILL BE LIMITED TO HIGH CLOUDS DURING THE DAY WITH MID CLOUDS ARRIVING WITH APPROACHING BOUNDARY. && PREV DISCUSSION... /ISSUED 357 PM CDT MON JUN 18 2012/ SHORT TERM...TODAY AND TOMORROW. THE MAIN FOCUS OF THE SHORT TERM WILL CENTER AROUND HIGH TEMPERATURES BOTH TODAY AND TOMORROW...AS WELL AS THUNDERSTORM CHANCES BOTH THIS AFTERNOON AND TOMORROW AFTERNOON. A 12Z ANALYSIS OF THE UPPER LEVEL REVEALS MOSTLY ZONAL FLOW...WHILE UPPER LEVEL LOWS CONTINUE TO PUSH ACROSS SOUTHERN CANADA. IN THE MID LEVELS...WEAK TROUGHING ALONG THE FRONT RANGE OF THE ROCKIES HAS ALLOWED AMPLE MOISTURE TO SURGE NORTH FROM THE GULF INTO THE MID LEVEL FLOW ACROSS MISSOURI...IOWA AND BACK INTO MINNESOTA AND SOUTH DAKOTA. AT THE SURFACE...LOW PRESSURE CENTERS STRETCHING FROM SOUTHERN SASKATCHEWAN...TO EASTERN SOUTH DAKOTA...AND FINALLY EASTERN COLORADO HAS ALLOWED A TROUGH AXIS TO SET UP ALONG THE WESTERN/CENTRAL PORTION OF NEBRASKA. BY 19Z...WATER VAPOR IMAGERY AND LATEST SURFACE OBSERVATION INDICATE THE TROUGH AXIS DRAPING FROM FAR NORTHEAST NEBRASKA THROUGH ORD...AND NORTH PLATTE AND INTO FAR NORTHEAST COLORADO. SOUTH OF THE BOUNDARY...STRONG SOUTHERLY WINDS HAVE CONTINUED TODAY...ALLOWING FOR AMPLE BOUNDARY LAYER MIXING AND AN INCREASE IN TEMPERATURES. SO FAR TEMPERATURES HAVE CONTINUED ON THE FORECAST TRACK...ALTHOUGH PORTIONS OF NORTH CENTRAL KANSAS MAY NEED TO BE BUMPED UP A FEW DEGREES. FOR THE REST OF TODAY...THERE IS SOME CONCERN REGARDING THE DEVELOPMENT OF POPS ALONG THE TROUGH AXIS IN THE NORTHWEST PORTION OF THE FORECAST AREA. BOTH THE LONG TERM MODELS...THE GFS AND ECMWF REMAIN DRY IN THE SHORT TERM....WHILE THE NAM...4 KM WRF AND HRRR TRY TO DEVELOP POPS ALONG THE FAR NORTHWEST. DECIDED TO CONTINUE A DRY FORECAST HOWEVER...AS EXPECT 700 MB TEMPERATURES TO REMAIN IN THE TEENS AND THEREFORE CAPPED ACROSS THE AREA. THAT BEING SAID...SHOULD A ROGUE THUNDERSTORM OR TWO TRY TO DEVELOP...MUCAPES VALUES ON THE ORDER OF 1500 TO 2000 J/KG AND DEEP LAYER BULK SHEAR VALUES NEAR 40 TO 50 KTS COULD ALLOW STRONG TO POSSIBLY SEVERE STORMS. THE MAIN THREATS WOULD LIKELY BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS. TOWARDS THE OVERNIGHT HOURS...THE UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN ACROSS PORTIONS OF WYOMING AS IT SHIFTS EASTWARD. AT THE SURFACE...THE LOW PRESSURE SYSTEM ALONG THE FRONT RANGE WILL EJECT NORTHWARD ACROSS WESTERN NEBRASKA AND INTO SOUTH DAKOTA. IN DOING SO...A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE FORECAST AREA DURING THE AFTERNOON HOURS ON TUESDAY. LIFT FROM THE FRONTAL BOUNDARY...DEWPOINTS IN THE 70S AND INSTABILITY VALUES NEAR 2500 TO 3000 J/KG ALL SUGGEST SHOWERS AND THUNDERSTORMS COULD DEVELOP ALONG THE BOUNDARY. AT THIS TIME...THINKING IS THAT SHOWERS AND THUNDERSTORMS WILL UNZIP FROM NORTHEAST TO SOUTHWEST MAINLY ALONG NORTHWEST PORTIONS OF THE FORECAST AREA DURING THE LATE AFTERNOON BEFORE SLIDING SOUTHEAST. DEEP LAYER BULK SHEAR IS MINIMAL AT BEST AHEAD OF THE FRONT WITH ONLY ABOUT 20 TO 30 KTS. HOWEVER...CANNOT RULE OUT STRONG TO POSSIBLY SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. REGARDING HIGH TEMPERATURES FOR TUESDAY...AHEAD OF THE SURFACE BOUNDARY...PORTIONS OF NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA SHOULD SEE NO PROBLEM MIXING DURING THE DAY WITH BREEZY SOUTHERLY WINDS. THEREFORE...EXPECT THOSE AREAS TO LIKELY REACH TEMPERATURES WELL INTO THE UPPER 90S AND POSSIBLY 100 SIMILAR TO TODAY. NORTHERN PORTIONS OF THE AREA REMAIN A BIT TRICKY DEPENDING ON FRONTAL PASSAGE...DECIDED TO CONTINUE WITH LOWER 90S FOR HIGHS. LONG TERM...TUESDAY NIGHT THROUGH MONDAY. THERE WILL BE LOW END CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY WITH COOLER WEATHER. THE PATTERN WILL THEN SHIFT INTO A HOT AND DRY MODE AS AN UPPER RIDGE BUILDS OVERHEAD. THIS HOT AND DRY PATTERN WILL REALLY BEGIN TO KICK IN ON FRIDAY AND WILL LAST THROUGH DAY 7 AND LIKELY EVEN BEYOND THAT. TUESDAY NIGHT...THE 12Z GFS AND THE 12Z/18Z NAM HAVE BEEN THE MOST AGGRESSIVE WITH BRINGING THUNDERSTORMS INTO OUR NORTHWESTERN CWA TUESDAY NIGHT...WHILE THE 12Z ECMWF KEEPS THE FORECAST AREA DRY. BEST BET FOR RAIN WILL BE NORTH AND NORTHWESTERN CWA...PRIMARILY NORTH OF HIGHWAY 92...BUT EVEN THESE CHANCES ARE ONLY 50/50 AT BEST. WEDNESDAY...THE COLD FRONT WILL PUSH SOUTHEAST ACROSS OUR FORECAST AREA AND THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. THE 12Z ECMWF IS THE DRIEST MODEL WITH THE 12Z GFS SHOWING THE BETTER CHANCES OF PRECIPITATION. WILL CONTINUE TO KEEP POPS BELOW 50/50 FOR NOW...BUT THIS WILL LIKELY BE OUR BEST SHOT OF SEEING PRECIPITATION THROUGH THE WEEK AHEAD. THURSDAY...THE COLD FRONT WASHES OUT TO OUR SOUTH AND THE SFC HIGH PASSES OFF TO OUR EAST ALLOWING FOR RETURN SOUTHEASTERLY FLOW. TEMPERATURES WILL BE NEAR NORMAL ON THURSDAY...WHICH WILL BE ONE OF OUR COOLER DAYS. LOW END RAIN CHANCES WILL PERSIST PRIMARILY DURING THE AFTERNOON AS CAP REMAINS FAIRLY WEEK. FRIDAY THROUGH MONDAY...UPPER RIDGE BUILDS OVER THE PLAINS AND IT WILL BECOME RATHER HOT AND DRY. FORECAST MODELS ARE CURRENTLY IN GOOD AGREEMENT WITH THIS PATTERN SHIFT. HIGHS WILL BE IN THE 90S TO LOWER 100S ACROSS THE FORECAST AREA WITH LITTLE TO NO CHANCE OF RAIN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 18, 8:21 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 821 PM CDT MON JUN 18 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 821 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AFTERNOON...HEAT INDICES WILL BE NEAR 100 DEGREES ACROSS NORTH CENTRAL KANSAS. CHANCES FOR THUNDERSTORMS RETURN LATE TUESDAY AFTERNOON...AND INTO TUESDAY NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY. A FEW STRONG STORMS MAY BE POSSIBLE...BUT AT THIS TIME WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED. SATURDAY...HEAT INDICES WILL BE NEAR 100 TO 105 DEGREES ACROSS NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.